I have just started i.v steroids in very high dose and now am on 40mg oral does anyone have a problem sleeping and sweating
Sweating with steroids : I have just started i.v... - PMRGCAuk
Yes to sleeping problems on high dose. That eased off when dose dropped. But sweating still a problem. Especially in this heat. And especially at church on Sunday's in robes!
I am down to 7 mg for the second time from 50 mg and I found that the short sleep pattern was much improved by 10 mg. With each of the early reductions, I gained almost an extra hour of sleep. The sweating is still as bad as ever and yes as Judigardener says, wearing choir robes in church doesn't help.
I have been on steroids for PMR for over 4 years (15 mg tapering down to 2.5) when GCA hit. Hospitalised and on 500 intravenously for 3 days then 60 reducing gradually. 4 weeks on and now on 45mg. Have had sweats with all amounts. My advice is to always have water to hand (to drink - although you feel like pouring it over your head!) and I have found that chunks of crystallised ginger help me!
The 5.00am 'on' switch is a total pain. Doesn't matter how long I try to stay awake. Any ideas
The painkiller I have been prescribed is Tramodol 50 mg capsules x two four times a day. I wake at around 3.30 am with a very busy mind. I find that if I save one of the doses until then, I can sometimes manage to sleep again in about an hour for about 3-4 hours more. If I can, I have a sleep or rest in the afternoon. Sometimes it is sheer discomfort and pain that wakes me. However, my busy mind is not negative and quite useful, in that I make small plans around my daily life and follow them during the day. I am currently trying, with difficulty, to taper my Prednisolone dose from 20 mgs to 15 mgs. Hope that at least the fact that this is a common side effect of Prednisolone and shared by many of us helps.
Yes, absolutely! I started on 40mg and the night sweats and problems sleeping were awful. The night sweats didn't last too long but the sleep problems lasted months and months as I was tapering. I am now down to 5mg and sleeping well. It was at about 7mg/6mg that I managed to get a full nights sleep. Before, no matter what time I went to bed, I used to wake at 2am, practically to the minute every night.
Pretty much everyone on the forums will say yes to one or other and many will say yes to both.
The hot sweats are not just the pred - they can also be due to the underlying cause of the symptoms we call PMR or GCA which is an autoimmune disorder.
The sleep problem often improves as the dose reduces but in the meantime it is a case of learning to live with it really. Sleep when you can and learning relaxation techniques may help you just lie there and relax - not as good as sleeping maybe but a lot better than tossing and turning all night. Many people find a quiet hobby and get up and go to another room to do it to avoid keeping a partner awake. Others have found something like Nytol used occasionally helps, yet others say it doesn't. Beware though of trying sleeping tablets on a regular basis - there is a potential of addiction which just adds a further problem to the mix.
Obsessing about it just makes things worse though so try to accept the joys of counting the hours!
Hi JJ47 I didn't suffer with bad sleep problems but the sweating was awful particularly when I went into big stores. I never had hot sweats with the menopause so this was new to me. It has virtually cleared up now with pred reduction. Try to rest as much as you can during day.
Take care & good wishes
Insomnia is a common side effect of prednisone as are hot flashes in my case I had the hot flashes but it helped me sleep. I've always had to be odd. Lol
Oh the sweats i have had them since starting pred,feel as if i am glowing.
Havent slept good since starting pred either,but have managed to read loads of good books.
Take care xx
Reading has been my go to for escape during these trying times.
Further to the advice about carrying water at all times. If it's cold water, pressing the cold water bottle against the side of the neck can be helpful. Another strategy is to get (or make) a gel filled neckerchief. This helps evaporate the heat away from your head, which of course helps the whole body. Lots of info online. Also called gel filled bandannas or scarves.
Yes My head n neck would sweat. It was like having a hot flash n more often then I would want. It slowed down at 30 mg but was still there. At 20 it only did it with exertion and occasionally at night. At 10 it only did it with excercise even moderate but I don't remember it ever at night.
Yes to both. Eventually the sleeping part gets better but the sweating is obnoxious. I am down to 15 mg from 40 and I walk across the room and I am dripping wet It's all part of the steroid reaction. This I will never become accustomed to it's awful people stare at me I look like I just walked out of the shower
Like everyone else who has sent you a response, yes to both items. I agree with the others too, rest (and sleep if possible) during the day. It will make up for what you miss at night. I have learned to pace myself and try, as far as I can, only to make
appointments every other day and then, if possible, only in the morning. That gives an opportunity to rest in the afternoon. You just have to listen to your body and keep yourself well.
I hate the sweats water just dropping from yourside of hair and forehead wet embarrassing or what there seems no cure for this but I do believe the pains are worse so what does one do
Grin and bare it me thinks
I'm not on that high of dosage only 20 but by God I sweat just by thinking of moving. Epsom salt baths do help